MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREW CONNECTOR GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREW CONNECTOR GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200330
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During gamma3 surgery, u-blade lag screw connector was broken in two at black marker portion when inserting a u-blade using u-blade inserter.The broken connector was completely removed from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that u-blade lag screw connector gamma3® was alleged of instruments - broken, deformed, worn or scratched could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling.The device inspection revealed the following: appearance of the breakage surfaces in combination with slightly oblique fracture line indicates that the device broke in a forced brittle manner due to disproportional force and/or bending stresses by levering the instrument.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.

Brand Name
U-BLADE LAG SCREW CONNECTOR GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7923905
Report Number0009610622-2018-01336
Device Sequence Number1914557
Product Code HSB
UDI-Device Identifier04546540377869
UDI-Public04546540377869
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200330
Device Lot NumberK722517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;